Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 77, NWS Nashville, TN

March 31, 2021Hickman County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 31, 2021, 7:23 AM CDT for Hickman County, Tennessee. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 7:23 AM CDT (12:23 UTC)
Expired
Mar 31, 2021, 9:23 AM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 11.02 ft at Mar 31, 2021, 6:00 AM CDT.

actionminormoderate10152003/3104/01
Action stage
10 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

744 
WGUS84 KOHX 311223
FLSOHX

Flood Advisory
National Weather Service Nashville TN
723 AM CDT Wed Mar 31 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Piney River Near Vernon affecting Hickman County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.


TNC081-311600-
/O.NEW.KOHX.FL.Y.0077.210331T1223Z-210331T1600Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
723 AM CDT Wed Mar 31 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Piney River Near Vernon.
* For this morning.
* At 6:15 AM CDT Wednesday the stage near 11.0 feet and cresting.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...With the rain over, the waters should begin to recede 
  over the next couple of hours.
* Impact...At 10.0 feet, Water begins to overflow the natural banks 
  and inundates low lying areas along the river from Interstate 40 
  to near Pinewood, Nunnelly, and down to the Duck River.


&&

LAT...LON 3582 8757 3590 8750 3597 8747 3589 8746
      3581 8754

$$

27
1 follow-up statement
413 
WGUS84 KOHX 311423
FLSOHX

Flood Advisory
National Weather Service Nashville TN
923 AM CDT Wed Mar 31 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Piney River Near Vernon affecting Hickman County.

TNC081-311530-
/O.CAN.KOHX.FL.Y.0077.000000T0000Z-210331T1423Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
923 AM CDT Wed Mar 31 2021

...The Flood Advisory for the Piney River Near Vernon has been 
cancelled...

The Flood Advisory is cancelled for
  the Piney River Near Vernon.
* At 9:15 AM CDT Wednesday the stage was 9.5 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...The Piney will continue to fall this morning.


&&

LAT...LON 3582 8757 3590 8750 3597 8747 3589 8746
      3581 8754

$$

27

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 31, 6:09 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 31, 6:09 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
609 AM CDT Wed Mar 31 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The forecast is panning out just about as expected. A warm front
is south of I-40 and there have been several thunderstorms along
and south of the boundary. In addition a trough/cold front is
moving across the forecast area. Radar is showing 3 hour and storm
total precipitation of 1 to almost 3 inches across
Wayne..Lawrence...and Giles Counties and another area of 1+ inches
just south of I-40. Already swollen creeks and streams are
causing some locals issues. The flash flood watch is valid through
17Z. By this time the heaviest rainfall should be pushing east of
Middle TN. Once the rain moves out it looks to be dry through the
rest of the forecast.

A sharp drop in temperature is expected starting today.
Temperatures will remain steady or fall during the day with
temperatures around 1 pm at 45 to 50 degrees across middle TN.
Overnight tonight there will be patch frost. Friday morning with
clear skies and good radiational cooling it will be even colder
with a hard freeze area wide. Frost/freeze headlines will be
needed but will opt to wait until the flood watch expires to avoid
any potential confusion.

The weekend and next week looks uneventful giving a chance for the
water to recede. Temperatures will warm and it is possible to
reach the upper 70s to lower 80s by next Tuesday/Wednesday.

&&

.AVIATION...
12Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A cold front has made it almost entirely through
Middle Tennessee, and with it goes the initial line of convection
that spent the entire night inching its way across Middle
Tennessee. But there is still plenty of post-frontal precipitation
still to come through, the heaviest of which will remain south of
I-40 and will largely bypass the terminals. So look for mainly
light showers this morning at our TAF sites (except CKV, where
the showers have mostly ended) with MVFR/IFR ceilings and gusty NW
winds. Conditions will improve by this afternoon or early
evening.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until noon CDT today for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......12
AVIATION........08
Hazardous weather outlook, Mar 31, 5:01 AM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Wed Mar 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Wed Mar 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A flash flood watch is in effect for all of middle Tennessee through
noon.

Flooding along many rivers and streams is ongoing as a result of the
current rainfall and the weekend event.

Patchy frost is expected overnight tonight. Precautions should be
taken for any sensitive vegetation.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Several river and stream levels will remain elevated...some
continuing through Sunday...with some warnings and advisories
continuing also.

It is expected to turn colder with frosty nights Friday and Saturday
mornings. A widespread hard freeze is expected Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed to report local flooding issues.
Please relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

12

In the hours before

Local storm report, Mar 31, 3:12 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 AM CDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     FLASH FLOOD      ETHRIDGE                35.32N  87.30W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WYNN ROAD IS FLOODED AND CLOSED

&&

EVENT NUMBER OHX2100420

SHAMBURGER
Local storm report, Mar 31, 3:54 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 AM CDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     FLASH FLOOD      WESTPOINT               35.13N  87.53W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WESTPOINT ROAD AT WATERLOO ROAD FLOODED.

0350 AM     FLASH FLOOD      HENRYVILLE              35.39N  87.39W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            HENRYVILLE ROAD FLOODED. MOST LOW WATER BRIDGES
            IMPASSABLE.

&&

EVENT NUMBER OHX2100421
EVENT NUMBER OHX2100422

SHAMBURGER
Local storm report, Mar 31, 4:03 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 AM CDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      5 WNW ETHRIDGE          35.36N  87.38W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            42 WATER FORK ROAD WASHED OUT. NUMEROUS OTHER ROADS
            FLOODED ACROSS THE COUNTY.

&&

EVENT NUMBER OHX2100423

SHAMBURGER
Local storm report, Mar 31, 4:50 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 AM CDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 AM     FLASH FLOOD      3 WNW ETHRIDGE          35.35N  87.35W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WIDESPREAD FLASH FLOODING ACROSS NORTHERN LAWRENCE
            COUNTY. LONG ROAD BETWEEN HENRYVILLE ROAD AND CROSS ROAD
            WASHED OUT.

&&

EVENT NUMBER OHX2100424

SHAMBURGER
Local storm report, Mar 31, 5:28 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
528 AM CDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     FLASH FLOOD      ETHRIDGE                35.32N  87.30W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WYNN ROAD IS FLOODED AND CLOSED

0350 AM     FLASH FLOOD      WESTPOINT               35.13N  87.53W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WESTPOINT ROAD AT WATERLOO ROAD FLOODED.

0350 AM     FLASH FLOOD      HENRYVILLE              35.39N  87.39W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            HENRYVILLE ROAD FLOODED. MOST LOW WATER BRIDGES
            IMPASSABLE.

0400 AM     FLASH FLOOD      5 WNW ETHRIDGE          35.36N  87.38W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            42 WATER FORK ROAD WASHED OUT. NUMEROUS OTHER ROADS
            FLOODED ACROSS THE COUNTY.

0448 AM     FLASH FLOOD      3 WNW ETHRIDGE          35.35N  87.35W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WIDESPREAD FLASH FLOODING ACROSS NORTHERN LAWRENCE
            COUNTY. LONG ROAD BETWEEN HENRYVILLE ROAD AND CROSS ROAD
            WASHED OUT.

0511 AM     FLASH FLOOD      3 S SUMMERTOWN          35.39N  87.31W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            SWIFT WATER RESCUE BEING CONDUCTED ON BRACE ROAD BRIDGE
            NEAR WALKER ROAD

0521 AM     FLASH FLOOD      HENRYVILLE              35.39N  87.39W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            NORTHBOUND LANE OF HIGHWAY 240 FLOODED NEAR HENRYVILLE
            FIRE DEPT

&&

EVENT NUMBER OHX2100420 OHX2100421 OHX2100422 OHX2100423 OHX2100424
OHX2100425 OHX2100426

SHAMBURGER
Local storm report, Mar 31, 6:49 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
649 AM CDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     FLASH FLOOD      ETHRIDGE                35.32N  87.30W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WYNN ROAD IS FLOODED AND CLOSED

0350 AM     FLASH FLOOD      WESTPOINT               35.13N  87.53W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WESTPOINT ROAD AT WATERLOO ROAD FLOODED.

0350 AM     FLASH FLOOD      HENRYVILLE              35.39N  87.39W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            HENRYVILLE ROAD FLOODED. MOST LOW WATER BRIDGES
            IMPASSABLE.

0400 AM     FLASH FLOOD      5 WNW ETHRIDGE          35.36N  87.38W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            42 WATER FORK ROAD WASHED OUT. NUMEROUS OTHER ROADS
            FLOODED ACROSS THE COUNTY.

0448 AM     FLASH FLOOD      3 WNW ETHRIDGE          35.35N  87.35W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WIDESPREAD FLASH FLOODING ACROSS NORTHERN LAWRENCE
            COUNTY. LONG ROAD BETWEEN HENRYVILLE ROAD AND CROSS ROAD
            WASHED OUT.

0511 AM     FLASH FLOOD      3 S SUMMERTOWN          35.39N  87.31W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            SWIFT WATER RESCUE BEING CONDUCTED ON BRACE ROAD BRIDGE
            NEAR WALKER ROAD

0521 AM     FLASH FLOOD      HENRYVILLE              35.39N  87.39W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            NORTHBOUND LANE OF HIGHWAY 240 FLOODED NEAR HENRYVILLE
            FIRE DEPT

0637 AM     FLASH FLOOD      5 WSW SUMMERTOWN        35.40N  87.38W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            VEHICLE IN WATER AT HIGHWAY 240 NEAR BARNESVILLE ROAD.
            OCCUPANT ESCAPED SAFELY.

0645 AM     FLASH FLOOD      HENRYVILLE              35.39N  87.39W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            HIGHWAY 240 AT HENRYVILLE ROAD CLOSED DUE TO HIGH WATER

&&

EVENT NUMBER OHX2100420 OHX2100421 OHX2100422 OHX2100423 OHX2100424
OHX2100425 OHX2100426 OHX2100427 OHX2100428

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:53 PM CDTRiver Flood AdvisoryOHXMaury10 hr
Mar 30, 11:04 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Houston, Humphreys41 min
Mar 30, 11:12 PM CDTSpecial Weather StatementOHXWayne48 min
Mar 30, 11:40 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys, Perry2 hr
Mar 30, 11:44 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Williamson46 min
Mar 30, 11:53 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Williamson3 hr
Mar 30, 11:58 PM CDTSpecial Weather StatementOHXLewis, Maury47 min
Mar 30, 11:59 PM CDTSpecial Weather StatementOHXGiles, Lawrence46 min
Mar 31, 12:09 AM CDTAreal Flood AdvisoryOHXLawrence, Wayne79 min
Mar 31, 12:28 AM CDTAreal Flood AdvisoryOHXRutherford, Sumner, Trousdale, Wilson3 hr
Mar 31, 12:39 AM CDTSpecial Weather StatementOHXBedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more66 min
Mar 31, 1:28 AM CDTFlash Flood WarningOHXLawrence, Wayne8 hr
Mar 31, 2:13 AM CDTFlash Flood WarningOHXGiles, Marshall, Maury7 hr
Mar 31, 2:55 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Rutherford, Williamson, Wilson3 hr
Mar 31, 3:35 AM CDTRiver Flood WarningOHXDavidson2 hr
Mar 31, 4:19 AM CDTAreal Flood AdvisoryOHXBedford, Coffee5 hr
Mar 31, 8:17 AM CDTRiver Flood AdvisoryOHXGiles5 hr
Mar 31, 8:42 AM CDTRiver Flood AdvisoryOHXLawrence4 hr
Mar 31, 9:29 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson17 hr
Mar 31, 1:02 PM CDTRiver Flood AdvisoryOHXPerry, Wayne25 hr
Mar 31, 1:05 PM CDTRiver Flood AdvisoryOHXBedford, Marshall11 hr
Mar 31, 1:10 PM CDTRiver Flood WarningOHXLawrence16 hr
Mar 31, 1:19 PM CDTRiver Flood WarningOHXGiles15 hr
Mar 31, 1:22 PM CDTRiver Flood AdvisoryOHXGrundy7 hr
Mar 31, 1:39 PM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more19 hr
Mar 31, 1:39 PM CDTHard Freeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more43 hr
Mar 31, 5:23 PM CDTRiver Flood AdvisoryOHXCheatham, Montgomery52 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.